# SDR CA141110006

- Difficulty date: November 7, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cndair CL6002B19
- Aircraft time: 15,600 hours
- Engine: Ge CF343B1
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BR95005
- Condition: Failed
- Location: Cabin Light
- Part time: 15,480 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT WAS IN DESCENT TROUGH 11000FT WHEN THE ON-BOARD AME REPORTED A STRONG ELECTRICAL OVERHEAT SMELL IN THE CABIN BUT NO SMOKE AS THE SOURCE COULD NOT BE CONFIRMED, AN IMMEDIATES DECISION TO TERMINATE FLIGHT AND LAND THE AIRCRAFT IMMEDIATELY WAS MADE. ATC WAS ADVISED, AND THE AIRCRAFT WAS GIVEN PRIORITY LANDING. THE AIRCRAFT LANDED WITHIN APPROXIMATELY 10 MINUTES OF DISCOVERY OF THE SMELL. CFR MET THE AIRCRAFT AFTER LANDING ON THE RUNWAY, IT WAS DECIDED NOT TO EXIT THE AIRCRAFT ON THE RUNWAY. THE AIRCRAFT TAXIED TO THE FBO ESCORTED BY CFR VEHICLES, THEN THE AIRCRAFT SHUTDOWN. AT NO TIME WAS SMOKE PRESENT. AN INSPECTION WAS CARRIED OUT AND FOUND THAT THE LIGHT BALLAST AT LOCATION B108 L/H SIDE HAD A BURNT SPOT ON IT. THE LIGHT SYSTEM WAS MEL AND AIRCRAFT RETURED TO HOME BASE WHERE A NEW BALLAST WAS INSTALED AND NO FURTHER ACTION. AIRCRAFT WAS RETURED TO SERVICE.
